Geometry & Topology

On the moduli space of positive Ricci curvature metrics on homotopy spheres

David J Wraith

Full-text: Open access


We show that the moduli space of Ricci positive metrics on a certain family of homotopy spheres has infinitely many components.

Article information

Geom. Topol., Volume 15, Number 4 (2011), 1983-2015.

Received: 4 February 2011
Revised: 7 February 2011
Accepted: 14 September 2011
First available in Project Euclid: 20 December 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C20: Global Riemannian geometry, including pinching [See also 31C12, 58B20]

positive Ricci curvature moduli space homotopy sphere


Wraith, David J. On the moduli space of positive Ricci curvature metrics on homotopy spheres. Geom. Topol. 15 (2011), no. 4, 1983--2015. doi:10.2140/gt.2011.15.1983.

Export citation


  • T Aubin, Métriques riemanniennes et courbure, J. Differential Geometry 4 (1970) 383–424
  • A L Besse, Einstein manifolds, Ergebnisse der Math. und ihrer Grenzgebiete (3) 10, Springer, Berlin (1987)
  • B Botvinnik, P B Gilkey, The eta invariant and metrics of positive scalar curvature, Math. Ann. 302 (1995) 507–517
  • B Botvinnik, B Hanke, T Schick, M Walsh, Homotopy groups of the moduli space of metrics of positive scalar curvature, Geom. Topol. 14 (2010) 2047–2076
  • C P Boyer, K Galicki, M Nakamaye, Sasakian geometry, homotopy spheres and positive Ricci curvature, Topology 42 (2003) 981–1002
  • W Browder, Surgery on simply-connected manifolds, Ergebnisse der Math. und ihrer Grenzgebiete 65, Springer, New York (1972)
  • R Carr, Construction of manifolds of positive scalar curvature, Trans. Amer. Math. Soc. 307 (1988) 63–74
  • P Ehrlich, Metric deformations of curvature, I: Local convex deformations, Geometriae Dedicata 5 (1976) 1–23
  • N Hitchin, Harmonic spinors, Advances in Math. 14 (1974) 1–55
  • M Joachim, D J Wraith, Exotic spheres and curvature, Bull. Amer. Math. Soc. (N.S.) 45 (2008) 595–616
  • V Kapovitch, A Petrunin, W Tuschmann, Non-negative pinching, moduli spaces and bundles with infinitely many souls, J. Differential Geom. 71 (2005) 365–383
  • M A Kervaire, J W Milnor, Groups of homotopy spheres: I, Ann. of Math. $(2)$ 77 (1963) 504–537
  • M Kreck, S Stolz, Nonconnected moduli spaces of positive sectional curvature metrics, J. Amer. Math. Soc. 6 (1993) 825–850
  • H B Lawson, Jr, M-L Michelsohn, Spin geometry, Princeton Math. Series 38, Princeton Univ. Press (1989)
  • A Ranicki, Algebraic and geometric surgery, Oxford Math. Monogr., Oxford Science Publ., The Clarendon Press, Oxford Univ. Press (2002)
  • J-P Sha, D Yang, Positive Ricci curvature on the connected sums of $S^n\times S^m$, J. Differential Geom. 33 (1991) 127–137
  • J Vilms, Totally geodesic maps, J. Differential Geometry 4 (1970) 73–79
  • D J Wraith, Exotic spheres with positive Ricci curvature, J. Differential Geom. 45 (1997) 638–649
  • D J Wraith, Surgery on Ricci positive manifolds, J. Reine Angew. Math. 501 (1998) 99–113
  • D J Wraith, Bundle stabilisation and positive Ricci curvature, Differential Geom. Appl. 25 (2007) 552–560